Hail, Pueblo
- When
- August 22, 1:49 PM MST to 1:54 PM MST
- Where
- Pueblo County, 7 mi NNW of Beulah
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.183, -105.033
4 hail, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 22, 3:03 AM MST, 10 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 403 AM MDT MON AUG 22 2005 .SHORT TERM... (TODAY AND TONIGHT) FAIRLY QUIET NIGHT AS DRY AIR HAS MOVED INTO THE SOUTHERN PART OF THE STATE. WEAK MID-UPPER LEVEL DISTURBANCE WILL WORK ITS WAY EASTWARD TODAY...HELPING TO SPARK ANOTHER ROUND OF CONVECTION THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER THE MTNS BY MID AFTERNOON. THE UPPER CIRCULATION AND ATTENDANT CONVECTION TO THE EAST WILL HELP DRIVE A BACK-DOOR COLD FRONT THROUGH THE SE PORTION OF THE CWA THIS EVENING. WITH CAPE APPROACHING 1000 J/KG PER MESOETA AND BULK SHEAR INCREASING TO 30 KT...CANT RULE OUT A STRONG STORM OR TWO OVER THE EASTERN PLAINS. SHOWERS SHOULD CONTINUE OVER THE SE CORNER THROUGH THE NIGHT AS THE FRONT PUSHES INTO NM. -SR .LONG TERM... (TUESDAY THROUGH SUNDAY) SFC HIGH PRESSURE BACKS INTO THE SE PLAINS AND PUSHES SOME LOW LVL MSTR INTO THE AREA FOR TUE MORNING AND WL PROBABLY SEE A LOT OF LOW CLOUDS AND POSSIBLY SOME PATCHY FOG. WL INCREASE CLOUD COVER OVR PORTIONS OF THE SE PLAINS. DURING THE DAY TUE A SHRTWV TROF IS EXPECTED TO MOVE ACRS THE AREA...AND WITH FAIRLY GOOD MSTR STILL AVAILABLE...SCT SHOWERS AND TSTMS SHOULD SPREAD ACRS THE AREA IN THE AFTERNOON AND EVENING. TEMPS ALOFT COOL A FEW DEGREES FOR TUE...HAVE KEPT THE MAX TEMPS IN BETWEEN THE COOLER FWC NUMBERS AND THE WARMER MAV. CAPE VALUES IN THE AFTERNOON AND EVENING HOURS ARE FORECAST TO RANGE FROM AROUND 500 J/KG ALONG THE I-25 CORRIDOR TO AROUND 2000 J/KG NR THE SE BORDER...WITH 0-6KM BULK SHEAR OF 30 TO 35 KTS. SUPPOSE THERE COULD BE ONE OR TWO SEVERE STORMS ON THE SERN PLAINS. TUE NIGHT LOW LVL SOUTH-SOUTHEASTERLY WINDS PICK UP OVR THE FAR SERN PLAINS. IT LOOKS LIKE PCPN CHANCES COULD CONTINUE THRU MOST OF THE NIGHT OVR THAT AREA AS WELL...BUT THE REST OF THE AREA SHOULD SEE PCPN COME TO AN END BY LATE NIGHT. WED LOOKS A LITTLE DRIER...BUT THERE WL STILL BE ENOUGH MSTR AROUND THAT WITH THE DAYTIME HEATING...ISOLD SHOWERS AND THUNDERSTORMS WILL DEVELOP. WED NIGHT THERE WL BE AN UPR LOW OVR SWRN SASKATCHEWAN...THIS LOW IS NOW EXPECTED TO LIFT NORTHEASTWARD THRU THU. OVR THE FORECAST AREA THE UPR FLOW WL BE WRLY AND RELATIVELY DRY THU BUT THERE WL PROBABLY STILL BE SOME ISOLD PCPN. FOR FRI THRU SUN AN INCREASE IN MSTR OVR THE AREA COULD LEAD TO A SLIGHTLY BETTER CHANCE FOR PCPN AGAIN. && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 823 AM MDT MON AUG 22 2005 COZ058>089-093>099-231300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 823 AM MDT MON AUG 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO THIS AFTERNOON AND EVENING. ONE OR TWO STORMS MAY BECOME SEVERE OVER THE SOUTHEAST PLAINS. THE MAIN THREATS FROM THE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL UP TO 1 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS CAN BE EXPECTED TUESDAY ACROSS ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. THERE WILL BE THE POTENTIAL FOR ONE OR TWO STORMS TO BECOME SEVERE OVER THE FAR SOUTHEAST PLAINS... TUESDAY AFTERNOON AND EVENING. FOR WEDNESDAY THROUGH SUNDAY... ISOLATED THUNDERSTORMS WILL BE POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...AND WIND GUSTS UP TO 45 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 300 PM FOR KIOWA...PROWERS...BACA...BENT...AND EASTERN LAS ANIMAS COUNTIES.
The Pueblo radar (KPUX), 80 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
4 hail, 2 flash flood. Local standard time, as filed.
Heavy thunderstorm rains caused flash flooding on the Mason Gulch Burn Scar in northeastern Custer County.
Heavy thunderstorm rains caused flash flooding on the Mason Gulch Burn Scar in western Pueblo County.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473692, 5473693, 5473696, 5473697, 5473694, 5473695.